Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What causes itching in my vagina? - Online Doctor Chats

Date : 01-Feb-2014
User rating for this question
Very Good Posted in: Vaginal and Uterus Health
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
Doctor:How can I help you?
User:i anted to consult a gynecologist
User:is it the right platform?
Doctor:You can discuss your concerns with gynecologist, however they are only available on Ask a Doctor/Ask a Specialist.
Doctor:I am a general physician and i can help you within my expertise.
Doctor:If you wish to discuss your concerns only with a gyecologist, you can opt for Ask a Doctor/Ask a Specialist
User:i have itching in my vagina
User:can you help me with that
Doctor:Since when do you have this itch?
User:past one week
Doctor:Does it happen throughout the day or at particular times?
User:not thorughtout the day
Doctor:Do you notice any lesions on the genitalia?
User:i keep cleanig it with water which gives some relief
Doctor:Are you having any discharge per vaginally?
User:but some white secretion
User:or something like that
User:discharge is there
Doctor:Can you quantify the amount of discharge you have?
Doctor:You can relate it to the number of pads you use.
Doctor:Is the discharge thick?
User:its not too much
User:little thick
User:no no
User:pads are not required
Doctor:Is it foul smelling?
User:its just that my underwear gets little wet
User:not much foul smeling in particular
Doctor:Are you period dates close by?
Doctor:Are you active sexually?
User:and my periods are due in next 2 weeks
Doctor:Lastly I would like to know your age and if you have any other medical illness such as diabetes?
User:i am 26 years old
User:and no medical illness
Doctor:Let me brief you.
Doctor:The icthing and discharge is most likely secondary to genital infection especially due to fungal infections.
Doctor:If you have used a new product allergic causes may also be responsible.
User:new product can include body wash as weel?
Doctor:Since the discharge is minimal and the itching doesn't seem to be severe
Doctor:I don't think the body wash is the cause here.
User:earlier the itching was too much..but from past week when i started cleaning very often with water it got reduced
User:but the occasional discharge is still there
Doctor:As I mentioned, since the discharge is minimal and itching is not very severe, I feel they are resolving.
Doctor:You can use an antifungal + steroid combination such as candid b cream on the affected area.
Doctor:It should fasten the recovery process.
Doctor:I suggest you to avoid sexual intercourse until you get better.
User:yes i have avoided that
User:because it was painful at that time
Doctor:if the problem recurs again, both you and your partner needs to be evaluated.
User:as if something was pricking
User:so i can apply candid b cream inside right?
Doctor:Yes, you can apply the cream.
User:and for how long should i keep applying it?
Doctor:I urge my patients to use it atleast for 10 days to 2 weeks; but since you seem to have a resolving problem
Doctor:you can use it for 3-5 days.
User:once a day
Doctor:and thereafter untill you get better.
Doctor:Twice a day would be appropriate.
Doctor:Do not use it for more than 2 weeks.
Doctor:if you feel you need it for more than 2 weeks, then consult a doctor for clinical examination.
Doctor:It is also recommended that you maintain good personal hygeine.
Doctor:Do you have any other query?
User:no nothing else...thank you soo much!
Doctor:Thanks for consulting me.
Doctor:Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor